Alert archive / Georgia / Wind Advisories in 2006
Wind Advisory 12, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Jun 13, 2006, 4:28 AM EDT for 14 counties in Georgia. It took effect at Jun 13, 2006, 4:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2006, 4:28 AM EDT (08:28 UTC)
- In effect from
- Jun 13, 2006, 4:00 PM EDT
- Expired
- Jun 14, 2006, 2:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 130828 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 AM EDT TUE JUN 13 2006 GAZ085-086-096>098-105>113-131630- /O.NEW.KFFC.WI.Y.0012.060613T2000Z-060614T0800Z/ JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...CORDELE...VIDALIA 428 AM EDT TUE JUN 13 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY. WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY ACROSS PORTIONS OF EAST CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT AS REMNANTS OF TROPICAL STORM ALBERTO APPROACHES AND THEN MOVES INTO SOUTHEAST GEORGIA. WINDS GENERALLY IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS ARE ADVISED TO USE EXTRA CAUTION. ROUGH CHOP COULD OCCUR ON AREA LAKES. BOATERS SHOULD ALSO USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS72 KFFC 131928 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT TUE JUN 13 2006 GAZ096-105-107-132030- /O.CAN.KFFC.WI.Y.0012.060613T2000Z-060614T0800Z/ BLECKLEY-DOOLY-PULASKI- 328 PM EDT TUE JUN 13 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WIND ADVISORY. $$ GAZ085-086-097-098-106-108>113-140215- /O.EXT.KFFC.WI.Y.0012.060613T2000Z-060614T0600Z/ JOHNSON-EMANUEL-LAURENS-TREUTLEN-CRISP-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...CORDELE...VIDALIA 328 PM EDT TUE JUN 13 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY. WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY ACROSS PORTIONS OF EAST CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT AS REMNANTS OF TROPICAL STORM ALBERTO APPROACHES AND THEN MOVES INTO SOUTHEAST GEORGIA. WINDS GENERALLY IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS ARE ADVISED TO USE EXTRA CAUTION. ROUGH CHOP COULD OCCUR ON AREA LAKES. BOATERS SHOULD ALSO USE EXTRA CAUTION. $$
000 WWUS72 KFFC 140256 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1056 PM EDT TUE JUN 13 2006 GAZ085-086-097-098-106-108>113-140600- /O.CON.KFFC.WI.Y.0012.000000T0000Z-060614T0600Z/ JOHNSON-EMANUEL-LAURENS-TREUTLEN-CRISP-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...CORDELE...VIDALIA 1056 PM EDT TUE JUN 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. WINDS WILL REMAIN STRONG ACROSS PORTIONS OF EAST CENTRAL GEORGIA ACROSS AREAS SOUTH AND EAST OF MACON TONIGHT AS REMNANTS OF TROPICAL STORM ALBERTO MOVE ACROSS SOUTHEAST GEORGIA. WINDS GENERALLY IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS ARE ADVISED TO USE EXTRA CAUTION. ROUGH CHOP COULD OCCUR ON AREA LAKES. BOATERS SHOULD ALSO USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 3:30 AM EDT, 58 minutes earlier.
Area forecast discussion, Jun 13, 3:30 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 AM EDT TUE JUN 13 2006 .SHORT TERM...(TODAY THROUGH THURSDAY) ALL EYES ON ALBERTO AS IT MAKES IT WAY TOWARD THE FLORIDA BIG BEND AREA. LATEST NHC FORECAST STILL HAS ALBERTO MAKING LANDFALL THIS MORNING AS A CAT 1 HURRICANE THEN WEAKENING AS IT MOVES NORTHEAST ACROSS NORTH FLORIDA INTO SOUTHEAST GEORGIA THIS EVENING. REMNANTS OF ALBERTO PROGGED TO CONTINUE MOVING NORTHEAST AND INTO THE CAROLINAS EARLY WEDNESDAY BEFORE FINALLY PUSHING OFF THE NORTH CAROLINA COAST WEDNESDAY NIGHT. MEANWHILE MODELS SHOW OLD BOUNDARY MEANDERING ACROSS NORTHCENTRAL GEORGIA TODAY BEFORE GETTING ABSORBED BY ALBERTO TONIGHT. WILL CONTINUE PREVIOUS FORECAST TREND WITH LIKELY TO CATEGORICAL POPS ACROSS THE SOUTHERN HALF OF THE COUNTY WARNING AREA TODAY INTO TONIGHT...WITH CHANCE POPS ELSEWHERE. WILL BEGIN TO TAPER PRECIP CHANCES FROM THE NORTHWEST LATE TONIGHT/EARLY WEDNESDAY AS ALBERTO MOVES INTO THE CAROLINAS. PRECIP TOTALS STILL LOOKING LIKE 1 TO 3 INCHES(WITH ISOLATED HIGHER AMOUNTS POSSIBLE) ...MAINLY ACROSS SOUTHERN HALF OF THE AREA). MUCH OF THIS AREA DRY AND SHOULD BE ABLE TO HOLD THIS AMOUNT OF RAINFALL SO NO FLOOD WATCHES ANTICIPATED AT THIS TIME. EXPECT WINDS TO PICKUP LATER TODAY INTO TONIGHT AS ALBERTO GETS CLOSER... PLAN TO ISSUE A WIND ADVISORY FOR EXTREME SOUTHEAST PORTIONS. WILL LIMIT PRECIP CHANCES TO EXTREME E-SE SECTIONS WEDNESDAY AFTERNOON...ENDING ALL PRECIP BY WEDNESDAY NIGHT AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. DRY FORECAST LOOKS TO CONTINUE THURSDAY WITH REMNANTS OF ALBERTO WELL OFF THE MID ATLANTIC COAST AND HIGH PRESSURE CENTERED OVER THE GREAT LAKES. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) GFS SHOWS SURFACE HIGH DRIFTING SOUTHEAST FROM THE GREAT LAKES THURSDAY NIGHT/FRIDAY...AND BECOMING CENTERED NEAR THE MID-ATLANTIC COAST SATURDAY INTO MONDAY. GFS HINTS AT A WEAK SURFACE TROUGH EXTENDING SOUTHWARD ACROSS THE CAROLINAS INTO NORTHEAST GEORGIA MONDAY BUT MOISTURE APPEARS LIMITED. MODELS INDICATING BETTER MOISTURE OVER THE AREA TUESDAY AS SURFACE HIGH PUSHES FARTHER OUT TO SEA AND A WEAK BOUNDARY DRIFTS SOUTHWARD FROM THE OHIO VALLEY. WILL GO WITH LOW POPS TUESDAY FOR NOW WITH SEVERAL MODEL RUNS YET TO GO. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 82 65 87 66 / 40 30 10 5 ATHENS 81 64 85 63 / 40 30 30 5 GAINESVILLE 81 64 85 63 / 30 40 20 10 ROME 88 63 92 59 / 10 10 10 10 COLUMBUS 83 68 91 69 / 60 30 20 5 MACON 83 68 89 65 / 60 40 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY FOR BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...LAURENS... MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN...WHEELER...WILCOX . &&
Hazardous weather outlook, Jun 12, 10:15 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1015 PM EDT MON JUN 12 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1015 PM EDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA. .SYNOPSIS... A WEAK COLD FRONT NORTH GEORGIA MONDAY EVENING WILL DRIFT SOUTH THROUGH TONIGHT. MEANWHILE...ALBERTO WILL MOVE CLOSER TO GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE GENERALLY ALONG AND SOUTH OF A LINE FROM LAGRANGE TO WASHINGTON. .DISCUSSION... RESIDUAL INSTABILITY OVERNIGHT WILL BE MARGINAL WITH CAPES EXPECTED TO BE AROUND 500. WEAK ASCENT CAUSED BY UPPER LEVEL DIFFLUENCE MAY RESULT IN A FEW THUNDERSTORMS. THE BEST COMBINATION OF ASCENT AND INSTABILITY WILL BE OVER CENTRAL GEORGIA. UPDRAFTS WILL BE FAIRLY WEAK...MAKING LIGHTNING AND LOCALLY HEAVY RAINFALL THE ONLY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.